MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a6: race: unknown, information was asked but declined to answer.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - impact code: 4644 - medication required (this code was used for the reported medical intervention & topical steroids).An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient developed endophthalmitis following implantation of a preloaded monofocal toric intraocular lens (iol) in the right eye.The surgery on (b)(6) 2026 was uncomplicated; however, the patient presented on (b)(6) 2026 with one day of decreased vision, and examination was concerning for acute endophthalmitis, with tap and inject performed and culture positive for staphylococcus epidermidis.The procedure involved no trypan blue or iris expansion devices, and intracameral epishugarcaine was used; management included multiple tap and inject procedures and pars plana vitrectomy (ppv), with topical and intraocular treatments administered and no systemic or subconjunctival therapy required.No incision enlargement or sutures were performed; at follow-up on (b)(6), 2026, vision was stable, the patient remains in early postoperative recovery, and the lens remains implanted.Additionally, it was learned that there were two cases occurring within one week, both as the first case of the day in the same operating room; for the reported case, the patient was the first surgery of the day, followed by additional procedures, with no other similar incidents reported on that same surgical date.Microbiological evaluation identified staphylococcus epidermidis by culture/pcr.The cause of the endophthalmitis is unknown, and no johnson & johnson reusable product was involved in the procedure.The product is not being returned as the lens remains implanted and the cartridge was discarded.No further information was provided.This report documents the first of two endophthalmitis cases; a separate mdr will be submitted for the second case.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25119742
Report Number3012236936-2026-000124
Device Sequence Number21494272
Product Code MJP
UDI-Device Identifier05050474746527
UDI-Public(01)05050474746527(17)280527
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic